Boundary quotients of C-algebras of right LCM semigroups
Journal of Functional Analysis , Volume 268 - Issue 11 p. 3326- 3356
We study C*-algebras associated to right LCM semigroups, that is, semigroups which are left cancellative and for which any two principal right ideals are either disjoint or intersect in another principal right ideal. If P is such a semigroup, its C*-algebra admits a natural boundary quotient Q(P). We show that Q(P) is isomorphic to the tight C*-algebra of a certain inverse semigroup associated to P, and thus is isomorphic to the C*-algebra of an étale groupoid. We use this to give conditions on P which guarantee that Q(P) is simple and purely infinite, and give applications to self-similar groups and Zappa-Szép products of semigroups.